# SDR CA990330081

- Difficulty date: March 19, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplock
- Part number: 41949003
- Condition: Dirty & Rusty
- Location: Lt Mlg
- Part time: 11,734 hours
- Component: Piper
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) LEFT HAND LANDING GEAR HOOK FAILED TO MOVE INTO POSITION ON RETRACTION AFTER TAKEOFF.  INVESTIGATION FOUND ACCUMULATED DIRT AND RUST ON THE UPLOCK ROD, TELESCOPIC END, UNDER THE DUST BOOT, CAUSING SLUGGISH OPERATION OF UPLOCK HOOK.  IT IS TO BE NOTED THAT CLEANING AND LUBRICATION IS REQUIRED AFTER EACH LANDING GEAR AND WHEELWELL WASHING.
